MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH POLYAXIAL HEAD HOLDER FOR USS POLYAXIAL; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH POLYAXIAL HEAD HOLDER FOR USS POLYAXIAL; MISC ORTHO SURGICAL INSTR
Catalog Number 03.607.005
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted / explanted.Device is not expected to be returned for manufacturer review/investigation.Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Additionally, device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that on (b)(6) 2018, patient underwent the adolescent idiopathic scoliosis surgery at th5.During the surgery, the counter did not fit the screw head and the surgeon used the screw holder to hold the screw head to guide inserting the counter.After fastening the screw, it was reported that the screwdriver tip was broken when the surgeon tried to remove the driver from the holder.The broken tip remained on the top of the screw holder and could not be removed.Finally, the surgeon attached another chuck at the top of the holder, so that the surgeon could remove the broken fragment from the holder.There were no broken parts in the patient¿s body.There was less than thirty minutes surgical delay and there was no adverse consequence to the patient.Procedure was completed successfully.This report is for one (1) polyaxial head holder for uss polyaxial.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 03.607.005; lot: 3358597; manufacturing site: haegendorf; release to warehouse date: february 02, 2010.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Investigation site: cq zuchwil.Selected flow 2: device interaction / functional.Visual investigation: the uss-ii polyaxial screw holder is intact; nothing is broken off or bent, and the threads on both components also are not damaged.The guide tube as well as the connecting screw are fully functional.The knurled knob of the connecting screw shows marks of an unknown instrument, presumably caused from some forceps.Functional test : the two components of the uss-ii polyaxial screw holder can be unscrewed and reassembled without any problems.Dimensional inspection : a dimensional inspection is not appropriate as the device is fully functional and as per event description there is no allegation against the device.Document/specification review : a document/specification review is not appropriate as the device is fully functional and as per event description there is no allegation against the device.Conclusion: as per received event description there is no allegation against the uss-ii polyaxial screw holder.The device functioned as per intended use but the tip from the used screw driver broke off in the hexagon socket of the head on the connection screw and later was removed with a chuck.The two components of the uss-ii polyaxial screw holder can be unscrewed and reassembled without any problems.The visible marks on the knurled knob point to the fact that the device was subjected to mechanical misuse, nevertheless it is fully functional.The complaint therefor is not confirmed.No manufacturing related issue was identified and/or confirmed.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
POLYAXIAL HEAD HOLDER FOR USS POLYAXIAL
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7794235
Report Number8030965-2018-55797
Device Sequence Number11085964
Product Code LXH
UDI-Device Identifier07611819185418
UDI-Public(01)07611819185418
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.607.005
Device Lot Number3358597
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2018
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer09/28/2018
Initial Report FDA Received Date08/17/2018
Supplement Report FDA Received Date10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1